Saturday, September 29, 2012

Diet

Since going on the Depakote, I've gained 15 pounds.  That's about 5 pounds a month :(

I emailed my doctor and he says that gaining weight is one of the side effects.  It wouldn't be so bad if I had pants that actually fit me.  But, I bought a bunch of jeans this summer and now only a couple still fit.

I'm a lifetime member of Weight Watchers, but really don't want to go back to the meetings.  While it helped me lose about 25 pounds after my youngest was born, I just don't have time for it right now.  I still remember everything I learned ad with some new knowledge off the internet (what did we do before it was invented?) I start my weight loss journey.

Another side effect of the Depakote is severe hunger.  Even after I've stuffed myself with twice as much food as I've eaten in the past, I am still hungry.  So now I have to retrain my brain into recognizing those feelings of hunger and make them mean something else.

I'm also exercising more than I ever have.  This summer my husband and I started walking together.  Actually he started walking and then I felt guilty and went along with him.  We go 2-3 miles.  It is nice having that 'away from the kids' time to talk about work, the house, anything, and know you won't be interrupted by kids needing help with homework :)

Now that school is back, it is harder to get out every night.  We try and go on the weekend nights and even that is hard sometimes because a day like today the temp is supposed to hit 100 degrees.  Um, hello, this is fall!

I went this morning, before it got too hot and if it cools off enough, will go again tonight.

Too bad there isn't a magic pill you can take and 'poof' your pants fit again!  But anything worth having is worth working for.  Remind me of that tomorrow when I'm craving chocolate cake!

3 comments:

Kasey said...

Keep at the walking- it's probably the best thing you can do right now!
Do you ever do much hand-sewing, or any other fiddly projects? I find that when I'm mindlessly eating, handwork usually helps me at least delay the excess snacking.

Crickets Corner said...

They had my sister on the same med and she gained weight also. When she realized she had gained 70 lbs and it was the med she made up her mind that she wasn't going to eat unless it was meal time and then only a cup full of each item. She lost it all and then some within five months. She's on a different med now but still eats the same way.

Farm Quilter said...

That is so difficult! I lost 20 pounds just by walking the dogs with a friend 4 nights a week for 2 hours a night. It wasn't a fast walk, just a walk and chat time. I didn't change how I was eating so much as I just got up and moved. But that was in Florida where is was nice and warm - March through October - and now I am back home in Washington and it is colder and living on a farm there is no one to walk with. I'm so glad you and your husband are able to walk together - a partner makes it so much more fun and enjoyable and gives you the accountability I need to not be lazy! You can do it! Weekly updates here where we can cheer with you is also good!!!